Clozapine-induced severe mixed hyperlipidemia: a case report.

Hdl Handle:
http://hdl.handle.net/10147/129530
Title:
Clozapine-induced severe mixed hyperlipidemia: a case report.
Authors:
Ahmed, Mohamed; Griffin, Damian; O'Toole, Ray; McDonald, Colm
Affiliation:
Department of Psychiatry, National University of Ireland Galway, Galway, Ireland. mohamed.ahmed@nuigalway.ie
Citation:
Clozapine-induced severe mixed hyperlipidemia: a case report., 31 (1):93-6 Gen Hosp Psychiatry
Journal:
General hospital psychiatry
Issue Date:
Jan-2009
URI:
http://hdl.handle.net/10147/129530
DOI:
10.1016/j.genhosppsych.2008.07.003
PubMed ID:
19134516
Additional Links:
http://www.ghpjournal.com/article/S0163-8343(08)00122-9/abstract
Abstract:
To highlight the association between the use of clozapine and the early development of severe mixed hyperlipidemia, a condition that substantially increases the risk of cardiovascular events and other medical complications.; Clinical information and data from investigations in a single patient were collated and reviewed in light of the literature.; A 47-year-old man with a background history of schizophrenia taking clozapine presented with multiple episodes of severe elevation of serum triglycerides and cholesterol with subsequent development of diabetes mellitus. His metabolic parameters normalized following discontinuation of clozapine.; Lipid and metabolic profiles should be closely monitored in patients receiving clozapine in order to facilitate early detection and intervention to prevent further health complications.
Item Type:
Article
Language:
en
MeSH:
Antipsychotic Agents; Cholesterol; Clozapine; Humans; Hyperlipidemias; Ireland; Male; Middle Aged; Schizophrenia; Severity of Illness Index; Triglycerides
ISSN:
1873-7714

Full metadata record

DC FieldValue Language
dc.contributor.authorAhmed, Mohameden
dc.contributor.authorGriffin, Damianen
dc.contributor.authorO'Toole, Rayen
dc.contributor.authorMcDonald, Colmen
dc.date.accessioned2011-05-13T14:55:06Z-
dc.date.available2011-05-13T14:55:06Z-
dc.date.issued2009-01-
dc.identifier.citationClozapine-induced severe mixed hyperlipidemia: a case report., 31 (1):93-6 Gen Hosp Psychiatryen
dc.identifier.issn1873-7714-
dc.identifier.pmid19134516-
dc.identifier.doi10.1016/j.genhosppsych.2008.07.003-
dc.identifier.urihttp://hdl.handle.net/10147/129530-
dc.description.abstractTo highlight the association between the use of clozapine and the early development of severe mixed hyperlipidemia, a condition that substantially increases the risk of cardiovascular events and other medical complications.-
dc.description.abstractClinical information and data from investigations in a single patient were collated and reviewed in light of the literature.-
dc.description.abstractA 47-year-old man with a background history of schizophrenia taking clozapine presented with multiple episodes of severe elevation of serum triglycerides and cholesterol with subsequent development of diabetes mellitus. His metabolic parameters normalized following discontinuation of clozapine.-
dc.description.abstractLipid and metabolic profiles should be closely monitored in patients receiving clozapine in order to facilitate early detection and intervention to prevent further health complications.-
dc.language.isoenen
dc.relation.urlhttp://www.ghpjournal.com/article/S0163-8343(08)00122-9/abstracten
dc.subject.meshAntipsychotic Agents-
dc.subject.meshCholesterol-
dc.subject.meshClozapine-
dc.subject.meshHumans-
dc.subject.meshHyperlipidemias-
dc.subject.meshIreland-
dc.subject.meshMale-
dc.subject.meshMiddle Aged-
dc.subject.meshSchizophrenia-
dc.subject.meshSeverity of Illness Index-
dc.subject.meshTriglycerides-
dc.titleClozapine-induced severe mixed hyperlipidemia: a case report.en
dc.typeArticleen
dc.contributor.departmentDepartment of Psychiatry, National University of Ireland Galway, Galway, Ireland. mohamed.ahmed@nuigalway.ieen
dc.identifier.journalGeneral hospital psychiatryen
dc.description.provinceConnacht-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.